Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 76, NWS Houston/Galveston, TX

December 29, 2016

NWS Houston/Galveston, TX issued this small craft advisory at Dec 29, 2016, 4:12 AM CST. It took effect at Dec 29, 2016, 6:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2016, 4:12 AM CST (10:12 UTC)
In effect from
Dec 29, 2016, 6:00 AM CST
Expired
Dec 30, 2016, 3:00 AM CST
In force
21 hr
Issued by
NWS Houston/Galveston, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 11:30 PM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Dec 28, 11:30 PM CST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1130 PM CST Wed Dec 28 2016

.AVIATION...
The prefrontal trough was advancing near schedule. Showers were
mainly occurring well east of KUTS at 05Z. The latest short range
high resolution models were still showing some potential for
isolated showers ahead of the front. There is a better chance for
IFR/LIFR or lower conditions to develop ahead of the front from
KHOU to the coast. Sea fog was already lowering conditions at KGLS
and KBLX with low ceilings at KHOU.

Conditions will lift behind the front. The timing looks to be from
10Z to 11Z at KCLL and KUTS; 11Z to 14Z at KCXO, KIAH, KHOU, and
KSGR; and 13Z to 15Z at KGLS.

North winds behind the front on Thursday will gust between 15 and
25 knots well inland with gusts toward the coast approaching 30 to
33 knots. Expect the winds will diminish significantly away from
the coast by sunset.

40

&&

.PREV DISCUSSION... /ISSUED 940 PM CST Wed Dec 28 2016/

DISCUSSION...
At 900 PM, a cold front extended from north of Shreveport to near
Temple to north of Junction. The front should reach KCLL around 3
AM...Houston between 4-5 AM and Galveston around 7 AM. A weak line
of showers is expected to develop just ahead of the front with
coverage increasing a bit as the front nears the coast.
Temperatures will remain mild tonight south of I-10 and then
probably fall behind the front Thursday morning...with a slight
rise in temps Thursday aftn. It'll be windy tomorrow particularly
near the coast and a wind advisory may be required for the coastal
counties.

As for the fog threat tonight...well...not a classic case for sea
fog as sfc winds are S-SW and water temps are now between 63 and
67 degrees. Dew pts in the upper 60's don't saturate quite so
quickly so the fog is not quite as widespread. Will maintain the
marine Dense Fog Advisory and will watch trends for the coastal
counties and may yet issue a Dense Fog Advisory for parts of the
coast.

Tweaked hourly temp grids for the frontal passage Thursday
morning, smoothed out PoP grids and tweaked weather grids but the
rest of the forecast looks ok. 43

43

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      55  64  41  58  50 /  10   0   0  10  40
Houston (IAH)              61  66  43  59  52 /  20  10   0  10  40
Galveston (GLS)            64  66  48  59  58 /  20  20   0   0  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Dense Fog Advisory until 4 AM CST Thursday for the following
     zones: Coastal waters from Freeport to the Matagorda Ship
     Channel out 20 NM...Coastal waters from High Island to
     Freeport out 20 NM...Galveston Bay...Matagorda Bay.

     Gale Watch from 11 AM CST Thursday through Thursday evening for
     the following zones: Coastal waters from Freeport to the
     Matagorda Ship Channel out 20 NM...Coastal waters from High
     Island to Freeport out 20 NM...Waters from Freeport to the
     Matagorda Ship Channel from 20 to 60 NM...Waters from High
     Island to Freeport from 20 to 60 NM.

&&

Discussion...43
Aviation/Marine...40
Hazardous weather outlook, Dec 28, 6:56 AM CST, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
656 AM CST WED DEC 28 2016

TXZ176-195>198-200-210>214-226-227-235>238-291300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-LIBERTY-MADISON-MATAGORDA-WALLER-
WASHINGTON-WHARTON-
656 AM CST WED DEC 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY

MORNING FOG...LOCALLY DENSE...WILL LOWER VISIBILITIES TO UNDER A
MILE DURING RUSH HOUR. THE MOST DENSE FOG WILL OCCUR JUST OUTSIDE
OF THE METRO AREA...OR THOSE COUNTIES SURROUNDING HARRIS COUNTY
INCLUDING RURAL HARRIS COUNTY...THROUGH 9 AM.

IF ENCOUNTERING DENSE FOG ON THE ROADWAY...REMEMBER TO MAINTAIN A
LARGE DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU AND TO
USE YOUR LOW BEAM HEADLIGHTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AWARENESS WILL NOT BE REQUIRED.

GMZ330-335-350-355-370-375-291300-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
656 AM CST WED DEC 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE SEA FOG WILL CONTINUE ACROSS PORTIONS OF THE BAYS
AND NEARSHORE GULF WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AWARENESS WILL NOT BE REQUIRED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:49 AM CSTWind AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 2 more12 hr
Dec 29, 4:12 AM CSTGale WarningHGX20 hr
Dec 29, 4:12 AM CSTMarine Dense Fog AdvisoryHGX48 min
Dec 29, 10:45 AM CSTSmall Craft AdvisoryHGX3 hr
Dec 29, 2:04 PM CSTGale WarningHGX116 min
Dec 29, 2:04 PM CSTSmall Craft AdvisoryHGX22 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.